Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Nashville, TN

July 26, 2007Smith County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2007, 7:06 PM CDT for Smith County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 7:06 PM CDT (00:06 UTC)
Expired
Jul 26, 2007, 7:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Smith County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 270006
SVROHX
TNC159-270030-
/O.NEW.KOHX.SV.W.0098.070727T0006Z-070727T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SMITH COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CARTHAGE...

* UNTIL 730 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CARTHAGE...AND MOVING EAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARTHAGE AND GORDONSVILLE BY 715 PM CDT...

LAT...LON 3632 8610 3615 8606 3617 8574 3639 8579

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:39 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 26, 2:39 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU JUL 26 2007

.SHORT TERM...(THRU SAT NITE)
CURRENT...AS EXPECTED...ISOLATED TO SCT TSTMS DEVELOPING OVER S
AND E SECTIONS THIS AFTERNOON. NO STRONG STORMS YET. TEMPS RANGE
FROM 78 AT CSV TO 90 AT CKV.

LO CHANCE POPS FOR AFORMENTIONED AREAS THIS EVE...THEN LO POPS
AGAIN FOR FRI WITH HIEST POPS PLATEAU (30%). FRONT APPROACHES FRI
NITE AND HARD TO DETERMINE IF FROPA IS ACTUAL OR OUTFLOW BOUNDARY
AHEAD OF FRONT. FRONT IN CONJUNCTION WITH NW FLOW ALOFT AND H5 S/WV.
WILL GO WITH HIEST POPS NE SECTIONS FRI NITE...AND BLANKET 50 POPS
FOR SAT. WITH POSITION OF ATTENDANT FRONT IN DOUBT...WILL LEAVE LO
POPS IN FOR ALL BUT NW SECTIONS SAT NITE.

.LONG TERM...
SAME LO POPS FOR SUN...THEN NEAR OR SLITELY ABOVE NORMAL TEMPS AND
DRY FOR EXTENDED PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  93  72 87 /  10  10  40  50
CLARKSVILLE    68  93  71 86 /  10  10  40  50
CROSSVILLE     65  86  67 79 /  20  30  50  50
COLUMBIA       67  93  72 /     10  20  30  50
LAWRENCEBURG   69  93  72 /     20  20  30  50
WAVERLY        68  92  72 /     10  10  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jul 26, 5:30 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU JUL 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO THE
EARLY EVENING. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME
STRONG TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SMALL CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, Jul 26, 2:56 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT THU JUL 26 2007

TNZ058-060-061-093>095-262100-
LEWIS-MAURY-MARSHALL-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...HOHENWALD...COLUMBIA...LEWISBURG...
WAYNESBORO...LAWRENCEBURG...PULASKI
256 PM CDT THU JUL 26 2007

A STRONG THUNDERSTORM IS MOVING THROUGH NORTHERN GILES COUNTY
AT 255 PM. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...
WIND GUSTS TO 35 MPH. MOVEMENT WILL REMAIN TOWARD MARSHALL COUNTY
AT 10 MPH. MOVE INDOORS WHEN THUNDERSTORMS APPOACH AND STAY
AWAY FROM WINDOWS.

BOYD
Local storm report, Jul 26, 5:44 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     7 NW MCMINNVILLE        35.76N 85.86W
07/26/2007                   WARREN             TN   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN ON SHORT MOUNTAIN ROAD TO THE
            NORTHWEST OF MCMINNVILLE.

&&

JLM
Special weather statement, Jul 26, 6:05 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT THU JUL 26 2007

TNZ065-066-080-270000-
CUMBERLAND-VAN BUREN-WHITE-
605 PM CDT THU JUL 26 2007

...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...VAN BUREN AND
WHITE COUNTIES...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTH OF SPENCER...MOVING EAST AT 20 MPH.

SMALL HAIL...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL AND WINDS 30
TO 40 MPH ARE EXPECTED WITH THIS STORM.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:23 PM CDTSevere Thunderstorm WarningOHXJackson37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.